Alert archive / Louisiana / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Mar 10, 2016, 7:46 AM CST for East Carroll Parish, Madison Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 7:46 AM CST (13:46 UTC)
- Expired
- Mar 10, 2016, 10:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:00 AM CST | FLASH FLOOD | Tallulah, LA | STREET FLOODING OCCURRING ACROSS THE PARISH. |
| Mar 10, 10:45 AM CST | FLASH FLOOD | Monticello, LA | FLOODING OCCURRING IN HOMES AND NEIGHBORHOODS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
455
WGUS44 KJAN 101346
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CST THU MAR 10 2016
LAC035-065-101645-
/O.NEW.KJAN.FA.W.0013.160310T1346Z-160310T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-EAST CARROLL LA-
746 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR...
MADISON PARISH IN NORTHEASTERN LOUISIANA...
EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 1045 AM CST
* AT 744 AM CST...DOPPLER RADAR INDICATED RAIN THAT WILL CAUSE
FLOODING. SEVEN TO EIGHT INCHES OF RAIN HAVE FALLEN OVER THE LAST
SEVERAL HOURS. WHILE THE HEAVIEST RAINFALL HAS MOVED OUT
TEMPORARILY...ADDITIONAL RAINFALL WILL MOVE IN LATER TODAY AND
EXACERBATE ALREADY FLOODED AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TALLULAH...LAKE PROVIDENCE...TRANSYLVANIA...SHELBURN...ALSATIA...
WAVERLY...MANSFORD...OMEGA...MONTICELLO...AFTON...SONDHEIMER...
TENDAL...MILLIKIN...RICHMOND AND MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3299 9127 3298 9119 3290 9118 3296 9109
3275 9116 3271 9106 3262 9115 3259 9113
3262 9104 3255 9108 3249 9102 3255 9109
3248 9112 3244 9102 3220 9099 3217 9103
3224 9104 3221 9111 3225 9113 3221 9154
$$
JCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 4:56 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 10, 4:56 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU MAR 10 2016
...SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...
.DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.
UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.
THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/
LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.
THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
&&
.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS PREVAIL ACROSS
MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO PERSIST...IF
NOT WORSEN...THROUGH THE TAF PERIOD. CURRENTLY A LARGE AREA OF SHRA/
TSRA WAS SITUATED OVER WEST MS/SE AR/NE LA. THROUGH THE DAY, THIS
ACTIVITY WILL SPREAD EASTWARD AND IMPACT MOST TERMINALS OFF AND ON
THROUGH TONIGHT. ADDITIONAL WAVES OF SHRA/TSRA ARE ANTICIPATED OVER
THE UPCOMING DAYS. SE WINDS WILL BE GUSTY AT TIMES WITH SOME GUSTS
BETWEEN 2O TO 30 KT POSSIBLE THROUGH THE DAYTIME HOURS TODAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 67 70 64 / 95 77 85 59
MERIDIAN 78 66 70 62 / 54 62 69 56
VICKSBURG 74 68 71 65 / 99 80 90 64
HATTIESBURG 78 66 70 64 / 59 73 89 77
NATCHEZ 74 68 71 64 / 99 86 93 68
GREENVILLE 73 64 70 62 / 100 81 84 60
GREENWOOD 74 67 70 63 / 100 82 79 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SATURDAY AFTERNOON
FOR MSZ043-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
DL/28Hazardous weather outlook, Mar 10, 6:22 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 622 AM CST THU MAR 10 2016 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-034-040-041-111230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA- SHARKEY- 622 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...LATE MORNING THROUGH TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...THROUGH TONIGHT SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 8 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND TODAY THROUGH TONIGHT. MSZ028>033-037>039-046-111230- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-KEMPER- 622 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL ARE EXPECTED FRIDAY AND SATURDAY, WHICH COULD RESULT IN FLASH FLOODING. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY ACROSS NORTH CENTRAL MISSISSIPPI. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND TODAY THROUGH TONIGHT. LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111230- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 622 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND TODAY THROUGH TONIGHT. MSZ026-027-036-042>045-049>051-056-057-066-111230- GRENADA-CARROLL-HOLMES-YAZOO-MADISON MS-LEAKE-NESHOBA-RANKIN- SCOTT-NEWTON-SMITH-JASPER-JONES- 622 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND TODAY THROUGH TONIGHT. MSZ052-058-111230- LAUDERDALE-CLARKE- 622 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MERIDIAN AREA. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 10, 5:24 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST THU MAR 10 2016
MSZ042-043-048-049-101215-
MADISON MS-YAZOO MS-HINDS MS-RANKIN MS-
524 AM CST THU MAR 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANKIN...CENTRAL
YAZOO...MADISON AND CENTRAL HINDS COUNTIES UNTIL 615 AM CST...
AT 523 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TINSLEY TO NEAR
RAYMOND...AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
JACKSON...LITTLE YAZOO AND MYRLEVILLE AROUND 530 AM CST.
BENTON AROUND 535 AM CST.
RIDGELAND AND FLOWOOD AROUND 540 AM CST.
MADISON AROUND 545 AM CST.
FANNIN AND VAUGHAN AROUND 550 AM CST.
GOSHEN SPRINGS AROUND 555 AM CST.
PISGAH AROUND 600 AM CST.
LEESBURG AROUND 605 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3288 8997 3288 8983 3260 8977 3258 8978
3238 8974 3221 9049 3281 9053 3290 9002
TIME...MOT...LOC 1123Z 248DEG 49KT 3277 9044 3229 9038
JCLocal storm report, Mar 10, 6:12 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM FLASH FLOOD INDIANOLA 33.45N 90.64W
03/10/2016 SUNFLOWER MS LAW ENFORCEMENT
STREET FLOODING OCCURRED.
&&
JCULINLocal storm report, Mar 10, 6:54 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HEAVY RAIN LAKE PROVIDENCE 32.81N 91.18W
03/10/2016 M7.56 INCH EAST CARROLL LA CO-OP OBSERVER
MEASURED RAINFALL OVER THE LAST TWO DAYS.
&&
JCULINLocal storm report, Mar 10, 7:03 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CLEVELAND 33.74N 90.73W
03/10/2016 M7.08 INCH BOLIVAR MS CO-OP OBSERVER
TWO DAY TOTAL
&&
DLLocal storm report, Mar 10, 7:11 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD METCALFE 33.45N 91.00W
03/10/2016 WASHINGTON MS PUBLIC
FLOODING ALONG BLACK BAYOU. REPORTED VIA SOCIAL MEDIA
&&
DLLocal storm report, Mar 10, 7:30 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD PARCHMAN 33.92N 90.50W
03/10/2016 SUNFLOWER MS PUBLIC
FIELDS NEAR HIGHWAY 49 NORTH OF PARCHMAN ARE FLOODED AND
WATER ABOUT TO COVER THE ROAD. ESTIMATED 5.5 INCHES AT
THAT LOCATION. RELAYED VIA SOCIAL MEDIA.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:09 PM CST | Special Weather Statement | JAN | Morehouse | 36 min |
| Mar 9, 6:15 PM CST | Flash Flood Warning | JAN | Morehouse | 6 hr |
| Mar 9, 9:17 PM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 28 min |
| Mar 9, 9:32 PM CST | Flash Flood Warning | JAN | Richland, West Carroll | 3 hr |
| Mar 9, 9:46 PM CST | Special Weather Statement | JAN | West Carroll | 29 min |
| Mar 10, 12:15 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 9 hr |
| Mar 10, 12:19 AM CST | Flash Flood Warning | JAN | East Carroll | 3 hr |
| Mar 10, 12:30 AM CST | River Flood Warning | JAN | Richland | 28 days |
| Mar 10, 12:30 AM CST | River Flood Warning | JAN | Franklin | 66 days |
| Mar 10, 3:15 AM CST | Flash Flood Warning | JAN | East Carroll, Madison | 5 hr |
| Mar 10, 8:44 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Mar 10, 8:54 AM CST | Flash Flood Warning | JAN | Franklin | 4 hr |
| Mar 10, 9:27 AM CST | Special Weather Statement | JAN | Madison, Tensas, West Carroll | 48 min |
| Mar 10, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Madison, Tensas | 39 min |
| Mar 10, 9:38 AM CST | Flash Flood Warning | JAN | East Carroll, Madison | 4 hr |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Madison, Tensas | 4 days |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Concordia | 22 days |
| Mar 10, 11:40 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 21 hr |
| Mar 10, 12:43 PM CST | Flash Flood Warning | JAN | Franklin | 6 hr |
| Mar 10, 1:03 PM CST | Flash Flood Warning | JAN | East Carroll, Madison | 6 hr |
| Mar 10, 1:15 PM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 6 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Madison | 32 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Catahoula, Concordia, Tensas | 47 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Franklin | 4 days |
| Mar 10, 1:30 PM CST | River Flood Warning | JAN | Catahoula, Concordia | 29 days |
| Mar 10, 1:32 PM CST | River Flood Warning | JAN | Avoyelles, Catahoula, Concordia | 19 days |
| Mar 10, 1:43 PM CST | Flash Flood Warning | JAN | Madison, Tensas | 6 hr |
Nearby
Areal Flood Warnings in Louisiana, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.